zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Gap solitons in periodic discrete nonlinear Schrödinger equations with saturable nonlinearities. (English) Zbl 1197.35273
Summary: The main result of the paper concerns the existence of nontrivial exponentially decaying solutions to periodic stationary discrete nonlinear Schrödinger equations with saturable nonlinearities, provided that zero belongs to a spectral gap of the linear part. The proof is based on the critical point theory in combination with periodic approximations of solutions. As a preliminary step, we prove also the existence of nontrivial periodic solutions with arbitrarily large periods.
35Q55NLS-like (nonlinear Schrödinger) equations
39A12Discrete version of topics in analysis
35C08Soliton solutions of PDE
81Q05Closed and approximate solutions to quantum-mechanical equations
35A15Variational methods (PDE)
35B10Periodic solutions of PDE
[1]Akhmediev, N.; Ankiewicz, A.: Multisoliton complexes. Optical solitons - perspectives and applications, Chaos 10, 600-612 (2000) · Zbl 0971.78011 · doi:10.1063/1.1286263
[2]Bidégary-Fesquet, B.; Saut, J. -C.: On the propagation of an optical wave in a photorefractive medium, Math. models methods appl. Sci. 17, 1883-1904 (2007) · Zbl 1144.35304 · doi:10.1142/S0218202507002509
[3]Fazio, E.; Babin, V.; Bertolotti, M.; Vlad, V.: Solitonlike propagation in photorefractive crystals with large optical activity and absorption, Phys. rev. E (3) 66, 016605 (2002)
[4]Flach, S.; Gorbach, A.: Discrete breathers - advances in theory and applications, Phys. rep. 467, 1-116 (2008)
[5]Fitrakis, E. P.; Kevrekidis, P. G.; Susnato, H.; Frantzeskakis, D. J.: Dark solitons in discrete lattices: saturable versus cubic nonlinearities, Phys. rev. E 75, 066608 (2007)
[6]Hennig, D.; Tsironis, G. P.: Wave transmission in nonlinear lattices, Phys. rep. 309, 333-432 (1999)
[7]Kevrekidis, P. G.; Rasmussen, K. ø.; Bishop, A. R.: The discrete nonlinear Schrödinger equation: a survey of recent results, Internat. J. Modern phys. B 15, 2833-2900 (2001)
[8]Khare, A.; Rasmussen, K.; Samuelson, M.; Saxtena, A.: Exact solutions of the saturable discrete nonlinear Schrödinger equation, J. phys. A 38, 807-814 (2005) · Zbl 1069.81016 · doi:10.1088/0305-4470/38/4/002
[9]Krolikowski, W.; Luther-Davis, B.; Denz, C.: Photorefractive solitons, IEEE J. Quant. electron. 39, 3-12 (2003)
[10]Melvin, T. R. O.; Champneys, A. R.; Kevrekidis, P. G.; Cuevas, J.: Travelling solitary waves in discrete Schrödinger equations with saturable nonlinearity: existence, stability and dynamics, Phys. D 237, 551-567 (2008) · Zbl 1167.35448 · doi:10.1016/j.physd.2007.09.026
[11]Merhasin, I. M.; Malomed, B. A.; Senthilnathan, K.; Nakkeeran, K.; Wai, P. K. A.; Chow, K. W.: Solitons in Bragg gratings with saturable nonlinearities, J. opt. Soc. amer. B opt. Phys. 24, 1458-1468 (2007)
[12]Pankov, A.: Gap solitons in periodic discrete nonlinear Schrödinger equations, Nonlinearity 19, 27-40 (2006) · Zbl 1220.35163 · doi:10.1088/0951-7715/19/1/002
[13]Pankov, A.: Gap solitons in periodic discrete nonlinear Schrödinger equations, II: A generalized Nehari manifold approach, Discrete contin. Dyn. syst. Ser. A 19, 419-430 (2007) · Zbl 1220.35164 · doi:10.3934/dcds.2007.19.419
[14]Pankov, A.; Rothos, V.: Periodic and decaying solutions in discrete nonlinear Schrödinger equation with saturable nonlinearity, Proc. roy. Soc. A 464, 3219-3236 (2008) · Zbl 1186.35206 · doi:10.1098/rspa.2008.0255
[15]Pankov, A.; Zakharchenko, N.: On some discrete variational problems, Acta appl. Math. 65, 295-303 (2000) · Zbl 0993.39011 · doi:10.1023/A:1010655000447
[16]Rabinowitz, P. H.: Minimax methods in critical point theory with applications to differential equations, (1968)
[17]Stepic, M.; Kip, D.; Hadžievski, L.; Maluchkov, A.: One-dimensional bright discrete solitons in media with saturable nonlinearity, Phys. rev. E 69, 066618 (2004)
[18]Teschl, G.: Jacobi operators and completely integrable nonlinear lattices, (2000)
[19]Willem, M.: Minimax methods, (1996)